Translator Disclaimer
2011 Free degrees of homeomorphisms on compact surfaces
Jianchun Wu, Xuezhi Zhao
Algebr. Geom. Topol. 11(4): 2437-2452 (2011). DOI: 10.2140/agt.2011.11.2437

Abstract

For a compact surface M, the free degree fr(M) of homeomorphisms on M is the minimum positive integer n with property that for any self homeomorphism ξ of M, at least one of the iterates ξ,ξ2,,ξn has a fixed point. This is to say fr(M) is the maximum of least periods among all periodic points of self homeomorphisms on M. We prove that fr(Fg,b)24g24 for g2 and fr(Ng,b)12g24 for g3.

Citation

Download Citation

Jianchun Wu. Xuezhi Zhao. "Free degrees of homeomorphisms on compact surfaces." Algebr. Geom. Topol. 11 (4) 2437 - 2452, 2011. https://doi.org/10.2140/agt.2011.11.2437

Information

Received: 30 March 2011; Revised: 6 August 2011; Accepted: 12 August 2011; Published: 2011
First available in Project Euclid: 19 December 2017

zbMATH: 1232.55007
MathSciNet: MR2835235
Digital Object Identifier: 10.2140/agt.2011.11.2437

Subjects:
Primary: ‎55M20
Secondary: 37E30

Rights: Copyright © 2011 Mathematical Sciences Publishers

JOURNAL ARTICLE
16 PAGES


SHARE
Vol.11 • No. 4 • 2011
MSP
Back to Top